I am a 50 year old male. I have a medical annually; always clear. My father is Type 2 Diabetic. My most recent FBG is 6.4. Follow-up test planned.
Having noticed bright rectal blood periodically, I had a screening colonoscopy recently; it was clear. I take 'baby' aspirin daily as recommendecd by my GP. Seems the bleeding follows additional aspirin ingestion ie: two tablets for a headache.
Last visit, my GP mentioned IBS. Is this possible? Could it be due to hemmoroids / fissures although I have no pain or itching. Is this possible or could the colonsocopy have missed something more serious?
With a negative colonoscopy, it is unlikely that a polyp or cancer is causing the bleeding. Hemorrhoids or fissures can be missed with colonoscopy - you may want to consider an anoscopy for further visualization. It is possible that the colonoscopy may have missed something more serious, but it is unlikely.
IBS may be possible - although bleeding is not necessarily common. Certainly the aspirin may cause any hemorrhoid or fissure to bleed. You have to discuss with your physician the risk/benefit ratio of taking aspirin versus stopping it (i.e. the cardioprotective effects vs risk of GI bleed).
If the bleeding is a concern, you may want to consider switching to Plavix, which may have a lesser bleeding risk.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
IBS, as a cause of bleeding is unlikely, especially without symptoms. It's very possible to have hemorrhoidal bleeding without symptoms. Having had a recent (depending on what you mean by "recent") colonoscopy would strongly relieve worry about other causes. If you have problems with hard stools that require straining sometimes, you should increase fiber and liquid intake. If you haven't already, you should mention it to your doctor: a simple anoscopy might be all that's needed.
I was diagnosed with Crohn's about 7 years ago. Recently I began bleeding. I started Entocort, didn't stop. Then I started prednisone 40mg. I stopped bleeding after about 10 days then I was taken down progressively to 10mg and then I started back bleeding. I was also gave hydrocortisone suppositories. They caused discomfort so I was given Rowasa. I was also given Remicad. Well after staying on 10mg of steroids for 2 weeks I was taken down again. Once on 5mg I started bleeding again. So back up to 10mg of steroids. Then back down. I came off of prednisone for a week then I began to bleed yet again. I was started back on prednisone and given a second colonoscopy and then it was decided no Crohn's was present. I began to bleed again three weeks later. I went back to the doctor and he decides I have and anal fissure. He gave me hydrocortisone (which my previous doctor had prescribed) so without telling him I used more Rowasa which had been used before since the hydrocortisone caused discomfort. I am still bleeding and it has been three weeks. Is it an anal fissure or could it be something else? I and really confused since I have been sick since July 03. I have researched anal fissures and it says they cause pain during bowel movements, but I have no pain in my rectum at anytime. I just bleed with blood clots coming out of my rectum. Blood surrounds the stool (not sure if mixed with stool) and blood is totally covering the tissue. Is there something I am missing, should I get a new GI doctor (already on second one)? I don't understand what could be wrong since I have had a colonoscopy in Aug. 03 and Dec. 03 and in Dec. "nothing" was found yet I continue to bleed with no rectal discomfort.
I have been taking medications that cause severe constipation. As a result I have been using fleet liquid glycerin suppositories. After a while using them, I have developed light Rectal Bleeding on occasion. The blood color is dark so I know it is old, the stool is normal color, and I have no pain. My age is 38....I am thinking Internal Hemorrhoids?.....any ideas or thoughts would be appreciated. Thanks
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.